Group theoretic conditions for existence of robust relative homoclinic trajectories

Ashwin, Peter and Montaldi, James (2002) Group theoretic conditions for existence of robust relative homoclinic trajectories. Mathematical Proceedings of the Cambridge Philosophical Society, 133 (1). pp. 125-141. ISSN 0305-0041

[img] PDF
S0305004101005801a.pdf

Download (408kB)
Official URL: http://journals.cambridge.org/action/displayIssue?...

Abstract

We consider robust relative homoclinic trajectories (RHTs) for G-equivariant vector fields. We give some conditions on the group and representation that imply existence of equivariant vector fields with such trajectories. Using these results we show very simply that abelian groups cannot exhibit relative homoclinic trajectories. Examining a set of group theoretic conditions that imply existence of RHTs, we construct some new examples of robust relative homoclinic trajectories. We also classify RHTs of the dihedral and low order symmetric groups by means of their symmetries.

Item Type: Article
Additional Information: ©2002 Cambridge Philosophical Society
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 37 Dynamical systems and ergodic theory
Depositing User: Ms Lucy van Russelt
Date Deposited: 08 Aug 2006
Last Modified: 20 Oct 2017 14:12
URI: http://eprints.maths.manchester.ac.uk/id/eprint/448

Actions (login required)

View Item View Item